Alert archive / Idaho / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 26, 2017, 4:15 PM MDT for Owyhee County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:15 PM MDT (22:15 UTC)
- Expired
- Jul 26, 2017, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Owyhee County, ID
The radar
The Boise radar (KCBX), 93 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WGUS55 KBOI 262215 FFWBOI IDC073-270015- /O.NEW.KBOI.FF.W.0003.170726T2215Z-170727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Boise ID 415 PM MDT WED JUL 26 2017 The National Weather Service in Boise has issued a * Flash Flood Warning for... Central Owyhee County in southwestern Idaho... * Until 615 PM MDT * At 414 PM MDT, Doppler radar indicated heavy rain associated with a well organized thunderstorm across the warned area. Up to one inch of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... The Hat and Big Horse Basin Gap. Additional rainfall amounts of 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4257 11626 4272 11624 4282 11585 4260 11585 $$ AB
1 follow-up statement
229 WGUS75 KBOI 262329 FFSBOI Flash Flood Statement National Weather Service Boise ID 529 PM MDT WED JUL 26 2017 IDC073-270015- /O.CON.KBOI.FF.W.0003.000000T0000Z-170727T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owyhee ID- 529 PM MDT WED JUL 26 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL OWYHEE COUNTY... At 525 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar indicates 1 to 1.5 inches of rain has already fallen. Heavy rain has fallen on Idaho State highway 51 southwest of Bruneau. Some locations that will experience flooding include... The Hat and Big Horse Basin Gap. Additional rainfall amounts of a half inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4257 11626 4272 11624 4282 11585 4260 11585 $$ LC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:25 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 26, 2:25 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Boise ID 225 PM MDT Wed Jul 26 2017 .SHORT TERM...Tonight through Friday...The upper level trough which was centered over the northern California coast yesterday has migrated slowly eastward and is currently inland over northern California. Models take it northeast over our CWA tonight and Thursday. This afternoon thunderstorms have developed over northern Nevada and southern Malheur County Oregon in response to surface heating and upper level dynamics ahead of the trough. Isentropic forecasts show another batch of monsoon moisture being drawn into the system this evening, but the airmass is already moist, with dewpoints in the 50s at most lower valley locations. PW forecasts are in the 80 to 90 percentile range through Thursday, so local heavy rain showers are possible. Support appears to be adequate for isolated to scattered thunderstorms to persist overnight. Coverage should decrease somewhat by Thursday morning, then increase during the afternoon. With drier more stable air moving in from the southwest behind the weakening trough, showers and thunderstorms should end Thursday evening. Skies are expected to be mostly sunny on Friday. Temperatures will remain a few degrees above normal. .LONG TERM...Friday night through Wednesday. High pressure begins to build back over the four corners region. Models are still in disagreement with where this high will set up. Monsoonal moisture can be seen on both the GFS and ECMWF making its way back up into our CWA through the extended, however the timing and placement do not align between these models. Left a mention of slight chances of precipitation each day with thunderstorm development in the afternoon hours. Temperatures will remain above normal throughout the forecast. && .AVIATION...VFR. Showers/thunderstorms have begun to develop close to the ID/NV border and will slowly track north through this evening. Surface winds, variable 10-15 kts with gusts in and around thunderstorms up to 35 kts. Winds aloft to 10k feet MSL, variable 10- 15 kts becoming SW early Thursday morning && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...JT LONG TERM....JC/WH AVIATION.....JC
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:03 PM MDT | Flash Flood Warning | BOI | Owyhee | 117 min |
Nearby
Flash Flood Warnings in Idaho, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.